Alert archive / New York / Coastal Flood Statements in 2016

Coastal Flood Statement 7, NWS New York, NY

April 7, 2016Greater Bridgeport Planning Region, Connecticut; 4 counties in New York

NWS New York, NY issued this coastal flood statement at Apr 7, 2016, 3:22 PM EDT for Greater Bridgeport Planning Region, Connecticut; 4 counties in New York. It took effect at Apr 7, 2016, 7:00 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2016, 3:22 PM EDT (19:22 UTC)
In effect from
Apr 7, 2016, 7:00 PM EDT
Expired
Apr 7, 2016, 10:00 PM EDT
In force
3 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Kings County, NY, Nassau County, NY, Queens County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

664 
WHUS41 KOKX 071922
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
322 PM EDT THU APR 7 2016

...LOCALIZED MINOR COASTAL FLOODING POSSIBLE AT HIGH TIDE THIS
EVENING...

CTZ009-NYZ071-080200-
/O.NEW.KOKX.CF.S.0007.160407T2300Z-160408T0200Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
322 PM EDT THU APR 7 2016

* LOCATIONS...ALONG WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...1 TO 2 FEET ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE BETWEEN 7 PM AND 9 PM.

* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER.
  MAJORITY OF ROADS REMAIN PASSABLE. ANY IMPACT ON PROPERTY IS
  MINIMAL. 

$$

NYZ075-178-179-080200-
/O.NEW.KOKX.CF.S.0007.160407T2300Z-160408T0200Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
322 PM EDT THU APR 7 2016

* LOCATIONS...THE SOUTH SHORE BAYS OF BROOKLYN...QUEENS...AND
  NASSAU COUNTY.

* TIDAL DEPARTURES...1 TO 2 FEET ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE BETWEEN 8 PM AND 10 PM. 

* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER.
  MAJORITY OF ROADS REMAIN PASSABLE. ANY IMPACT ON PROPERTY IS
  MINIMAL. 

$$
1 follow-up statement
563 
WHUS41 KOKX 080017
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
817 PM EDT THU APR 7 2016

...LOCALIZED MINOR COASTAL FLOODING AT HIGH TIDE THIS EVENING...

CTZ009-NYZ071-080500-
/O.CAN.KOKX.CF.S.0007.000000T0000Z-160408T0200Z/
/O.NEW.KOKX.CF.S.0008.160408T0300Z-160408T0500Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
817 PM EDT THU APR 7 2016

* LOCATIONS...ALONG WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE BETWEEN 11 PM AND 1 AM.

* IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE
  ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE. MAJORITY OF
  ROADS REMAIN PASSABLE. ANY IMPACT ON PROPERTY IS MINIMAL.

$$

NYZ075-178-179-080200-
/O.CON.KOKX.CF.S.0007.000000T0000Z-160408T0200Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
817 PM EDT THU APR 7 2016

* LOCATIONS...THE SOUTH SHORE BAYS OF BROOKLYN...QUEENS...AND 
  NASSAU COUNTY.

* TIDAL DEPARTURES...1/2 TO 2 FEET ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE BETWEEN 8 PM AND 10 PM.

* IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE
  ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE. MAJORITY OF
  ROADS REMAIN PASSABLE. ANY IMPACT ON PROPERTY IS MINIMAL.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Apr 7, 2:03 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 7, 2:03 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
203 PM EDT THU APR 7 2016

.SYNOPSIS...
A COMPLEX FRONTAL SYSTEM WILL TRACK THROUGH THE AREA INTO
TONIGHT. AN UPPER LEVEL SYSTEM WILL CROSS THE AREA ON FRIDAY. LOW
PRESSURE PASSES NEARBY ON SATURDAY WITH HIGH PRESSURE BUILDING
BACK IN SUNDAY TO CLOSE OUT THE WEEKEND. A FRONTAL SYSTEM IS
FORECAST TO MOVE SLOWLY ACROSS THE AREA DURING THE FIRST HALF OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HOURLY TEMPS HAVE BEEN RUNNING A FEW DEGREES WARMER THAN
FORECAST...SO WILL MAKE SOME ADJUSTMENTS TO THE HOURLY TEMPS AND
BUMP MAX TEMPS UP BY A FEW DEGREES OR SO IN RESPONSE.

SHOWERS CONTINUE OVER EASTERN LI AND SE CT...AND LATEST RADAR
SHOWS SOME SHOWERS BEGINNING TO MOVE INTO WESTERN NJ.

WATER VAPOR SHOWS A SUBTROPICAL PACIFIC MOISTURE TAP ALL THE WAY
INTO THE NORTHEASTERN CONUS. LOW PRES NEAR THE ERN GREAT LAKES
THIS MORNING WILL CONTINUE N THROUGH QUEBEC TODAY. STRENGTHENING
SLY FLOW TRANSLATES INTO BL WINDS IN THE 40-50KT RANGE ACROSS LONG
ISLAND. ALTHOUGH THERE WILL BE SOME DAMPENING DUE TO THE MARINE
INFLUENCE...MECHANICAL MIXING IS EXPECTED TO OVERCOME THIS
SOMEWHAT. IN ADDITION...THE DEEP LAYERED 50+ KT WINDS SHOULD HELP
TO OFFSET ANY PRECIPITATION DRAG AS WELL. AS A RESULT...A WIND
ADVISORY HAS BEEN ISSUED FOR LONG ISLAND INCLUDING BROOKLYN AND
QUEENS.

MORE ORGANIZED FRONTAL RAINS WILL APPROACH FROM THE WEST ENTERING
LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. THE
HEAVIEST RAINFALL HOWEVER LOOKS TO BE THIS AFTERNOON WITH THE
COUPLED JET IN THE AREA. MAINTAINED THE ISOLD TSTMS IN THE
FORECAST DUE TO THE UPR LVL DIVERGENCE AND WEAK ELEVATED CAPE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THERE WILL LIKELY BE A FEW HOURS OF DRY WEATHER DUE TO
COMPENSATION SUBSIDENCE IN THE WAKE OF THE FRONTAL PRECIPITATION.
THEREAFTER... A FEW SHOWERS POSSIBLE RIGHT THRU THE DAY ON FRI
WITH CYCLONIC FLOW ALOFT AND STEEP LAPSE RATES. GFS H925-H85 LAPSE
RATES FRI AFTERNOON CLOSE TO DRY ADIABATIC. TEMPS A BLEND OF
GUIDANCE AND ONLY 5-10 DEGREES BELOW AVG DUE TO DEEP APRIL
MIXING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE LONG TERM PATTERN WILL BE PRIMARILY DOMINATED BY TROUGHING IN
THE EAST...DUE TO A STRONG BLOCKING RIDGE OVER GREENLAND...AND A
SPLIT FLOW OUT WEST. THIS ANOMALOUS PATTERN...MAINLY THOUGH THE
WEEKEND...WILL BE ON THE ORDER OF 2-3 STANDARD DEVIATIONS FROM
NORMAL AS A CUTOFF LOW DROPPING DOWN FROM ERN CANADA MOVES THROUGH
NEW ENGLAND ON SAT. THE OVERALL H5 PATTERN ACROSS NORTH AMERICA IS
IN GOOD AGREEMENT...WITH SLIGHT TIMING AND AMPLITUDE DIFFERENCES
BEGINNING MONDAY...WHICH IS AFFECTING THE DETAILS OF AN
APPROACHING FRONTAL SYSTEM FORECAST TO IMPACT THE AREA DURING THE
FIRST HALF OF NEXT WEEK.

CUTOFF LOW PRES OVER NORTHERN ONTARIO FRI EVE WILL DROP INTO THE
NORTHERN GREAT LAKES BY SAT MORNING AND CONTINUE ACROSS NEW
ENGLAND INTO SUN. THIS WILL KEEP BELOW NORMAL TEMPS...GENERALLY
10-20 DEGREES BELOW OVER THE WEEKEND...ACROSS THE REGION INTO
EARLY NEXT WEEK.

A LATE SEASON SNOWFALL IS POSSIBLE ON SAT. MODEL GUIDANCE HAS COME
INTO BETTER ALIGNMENT FROM 24 HOURS AGO AND ARE SIGNALING LOW PRES
APPROACHING FROM THE OHIO VALLEY AND PASSING OVER OR JUST S OF THE
AREA. ALTHOUGH HIGHS FOR THE DAY ARE GENERALLY FORECAST TO BE IN
THE UPPER 30S TO LOWER 40S...THE WET BULB EFFECT FROM FALLING
PRECIPITATION IS EXPECTED TO DROP TEMPS DURING THE LATE MORNING
AND AFTERNOON THROUGH THE 30S AREA WIDE. THIS IS EXPECTED TO
RESULT IN AN LIGHT ACCUMULATING WET SNOWFALL. AT THIS TIME IT
APPEARS THAT THERE WILL BE A 1-3 INCH SNOWFALL FOR MOST LOCATIONS.

PRECIPITATION TAPERS OFF FROM W TO E SAT NIGHT...ALTHOUGH GUSTY
WINDS WILL DEVELOP AND CONTINUE INTO SUN AS STRONG HIGH PRES
BUILDS IN BEHIND THE STRENGTHENING DEPARTING LOW. WARM AIR
ADVECTION THEN COMMENCES SUN NIGHT AND MON AS A FRONTAL SYSTEM
APPROACHES FROM THE WEST. WARM AIR ADVECTION RAIN POSSIBLE MON
NIGHT. TEMPS COULD BE NEAR NORMAL ON MON FOR AT LEAST PART OF THE
AREA WITH THE PASSAGE OF A WARM FRONT...BUT THEY ARE TOUGH TO GET
THROUGH THIS TIME OF YEAR WITH THE PARENT LOW PRES TRACKING W OF
THE APPALACHIANS...UNLESS YOU HAVE A STRONG LOW LEVEL JET. THERE
CURRENTLY IS NO INDICATION OF A DAMMING HIGH TO THE N BUT IF THIS
DOES END UP DEVELOPING IT WILL BE REALLY TOUGH FOR THIS BOUNDARY
TO PASS THROUGH.

COLD FRONT IS PROGGED TO MOVE SLOWLY ACROSS THE AREA TUE/TUE
NIGHT..WITH HIGH PRES BUILDING IN IN ITS WAKE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A SERIES OF FRONTAL BOUNDARIES CROSS THE TRI-STATE THROUGH TONIGHT.

MAINLY MVFR WITH AREAS OF IFR CONDITIONS ACROSS THE AREA. BEST
CHANCES OF IFR CONDITIONS WILL BE IN ANY OF THE HEAVIER
SHOWERS...MAINLY THIS AFTERNOON. CONDITIONS IMPROVE TO VFR LATER
THIS EVENING AS THE MAIN BATCH OF PRECIPITATION MOVES EAST.

THE WIND FORECAST IS TRICKY AS IT IS UNCERTAIN HOW GUSTY IT WILL
BE FROM AROUND MIDDAY INTO THE LATE AFTERNOON/EARLY EVENING
HOURS. WHAT IS MORE CERTAIN IS LOW LEVEL WIND SHEAR AT ALL
TERMINALS BUT KSWF INTO THIS AFTERNOON.

GUSTY S-SE WINDS 15-25 WITH GUSTS 25-35KT SHOULD CONTINUE FOR THE
NEXT FEW HOURS. BY 21Z-23Z WINDS GRADUALLY DIMINISH AS THEY SHIFT
TO THE SSW THEN SW...WITH GUSTS ABATING DURING THE EVENING. WIND
GUSTS RETURN 8-10Z AS WINDS SWITCH TO THE WSW-W WITH GUSTS
15-25KT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCST CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE THIS AFTERNOON WITH
CHANGING FLIGHT CATEGORIES. ISOLATED PEAK WIND GUSTS UP TO 40 KT
POSSIBLE THIS AFTERNOON.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE THIS AFTERNOON WITH
CHANGING FLIGHT CATEGORIES. ISOLATED PEAK WIND GUSTS UP TO 40 KT
POSSIBLE THIS AFTERNOON.

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE THIS AFTERNOON WITH
CHANGING FLIGHT CATEGORIES. ISOLATED PEAK WIND GUSTS UP TO 40 KT
POSSIBLE THIS AFTERNOON.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE THIS AFTERNOON WITH
CHANGING FLIGHT CATEGORIES. ISOLATED PEAK WIND GUSTS UP TO 40 KT
POSSIBLE THIS AFTERNOON.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE THIS AFTERNOON WITH
CHANGING FLIGHT CATEGORIES. ISOLATED PEAK WIND GUSTS UP TO 40 KT
POSSIBLE THIS AFTERNOON.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE THIS AFTERNOON WITH
CHANGING FLIGHT CATEGORIES. ISOLATED PEAK WIND GUSTS UP TO 40 KT
POSSIBLE THIS AFTERNOON.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRIDAY...LOW CHANCE OF MVFR IN ISOLATED SHOWERS. WSW WINDS
G15-20KT POSSIBLE.
.FRIDAY NIGHT...VFR. WNW-NE WINDS G15-20KT POSSIBLE.
.SATURDAY...MVFR OR LOWER POSSIBLE IN RAIN AND/OR SNOW. E WINDS
G20-25KT POSSIBLE.
.SATURDAY NIGHT...MVFR OR LOWER POSSIBLE IN RAIN/SNOW MAINLY IN
THE EVENING...THEN VFR. NE-NW WINDS G25-35KT POSSIBLE.
.SUNDAY...VFR. NW WINDS G15-20KT POSSIBLE.
.SUNDAY NIGHT-MONDAY...MVFR OR LOWER POSSIBLE IN RAIN AND/OR SNOW
SHOWERS. SW WINDS G15-25KT POSSIBLE MONDAY.
.TUESDAY...CHANCE SUB-VFR IN SHOWERS.

&&

.MARINE...
SLY FLOW INCREASES THU THE DAY AND A GALE WARNING HAS BEEN ISSUED
FOR ALL WATERS. THE GALES COME DOWN TONIGHT AS WINDS SHIFT TO THE
WSW. SCA WAVES WILL REMAIN ON THE OCEAN HOWEVER RIGHT THRU FRI. ON
THE PROTECTED WATERS...WINDS MAY BE CLOSE TO SCA LEVELS ON
FRI...PARTICULARLY ON THE ERN SOUND.

SUB-ADVISORY WINDS ON ALL WATERS FRI NIGHT...ALTHOUGH SEAS ON THE
OCEAN WATERS WILL LIKELY REMAIN ABOVE 5 FT. THEY COULD BRIEFLY
FALL BELOW ADVISORY LEVELS ON SAT BUT WILL RAMP BACK UP BEHIND A
STRENGTHENING COASTAL LOW PRES SYSTEM. GALE FORCE WINDS ARE
POSSIBLE SAT NIGHT INTO SUN MORNING. SUB-ADVISORY CONDITIONS RETURN
BY SUN EVE WITH HIGH PRES BUILDING ACROSS THE REGION...BUT
STRENGTHENING SW WINDS ON MON COULD BRING SCA CONDITIONS BACK
THROUGH MON NIGHT.

&&

.HYDROLOGY...
AROUND AN INCH OF RAIN IS LIKELY TODAY. LOCALLY HIGHER AMOUNTS WILL
BE POSSIBLE...ESPECIALLY IN ANY EMBEDDED TSTMS THAT DEVELOP. SOME
MINOR URBAN AND POOR DRAINAGE FLOODING WILL BE POSSIBLE.

&&

.TIDES/COASTAL FLOODING...
THE PEAK WINDS WITH THIS SYSTEM DO NOT LOOK LIKE THEY WILL LINE
UP WITH THE HIGH TIDE CYCLE. THEREFORE...WIDESPREAD MINOR COASTAL
FLOODING IS NOT EXPECTED AT THIS TIME. THERE MAY BE SOME
LOCALIZED TIDAL FLOODING WITH THE HIGH TIDE CYCLE TONIGHT ALONG
THE S SHORE BAYS IF ENOUGH WATER REMAINS TRAPPED IN COMBINATION
WITH THE HIGH ASTRONOMICAL TIDES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ075-078>081-
     176>179.
NJ...NONE.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ330-335-338-
     340-345-350-353-355.

&&

SYNOPSIS...JMC/24
NEAR TERM...MPS
SHORT TERM...JMC
LONG TERM...24
AVIATION...BC
MARINE...JMC/24
HYDROLOGY...JMC/24
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 7, 3:22 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
322 PM EDT THU APR 7 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-082200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-
322 PM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-078>081-176>179-082200-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
322 PM EDT THU APR 7 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-082200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
322 PM EDT THU APR 7 2016

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Apr 7, 2:33 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
233 PM EDT THU APR 7 2016

NYZ067-071915-
ORANGE-
233 PM EDT THU APR 7 2016

...A STRONG THUNDERSTORM WILL AFFECT ORANGE COUNTY...

AT 232 PM EDT...A STRONG THUNDERSTORM WAS NEAR PORT JERVIS...MOVING
NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  MIDDLETOWN AROUND 245 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PINE BUSH...MAYBROOK...
ORANGE LAKE AND SCOTCHTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4149 7476 4150 7448 4157 7442 4160 7433
      4163 7426 4163 7425 4160 7425 4158 7413
      4161 7413 4160 7409 4161 7407 4158 7405
      4158 7402 4121 7438 4136 7469 4139 7471
      4140 7474 4143 7474 4143 7476
TIME...MOT...LOC 1832Z 218DEG 45KT 4138 7460

MPS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:54 AM EDTGale WarningOKX16 hr
Apr 7, 3:54 AM EDTWind AdvisoryOKXKings, Nassau, Queens, Suffolk16 hr
Apr 7, 2:33 PM EDTSpecial Weather StatementOKXOrange42 min
Apr 7, 5:39 PM EDTSmall Craft AdvisoryOKX60 hr

Nearby

Coastal Flood Statements in New York, 2016Coastal Flood Statements in Connecticut, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.